MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK EFFICIENCY TRIAL KEEL S5-6; SURGICAL INSTRUMENT FOR KNEE

MEDACTA INTERNATIONAL SA GMK EFFICIENCY TRIAL KEEL S5-6; SURGICAL INSTRUMENT FOR KNEE
Catalog Number 11.01025
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 02 may 2018 lot 164266: (b)(4) items manufactured and released on 07 july 2016.Expiration date: 2021-06-23 no anomalies found related to the problem.No anomalies found on (b)(4).To date, (b)(4) items of the same lot have been already sold without any similar reported event.Other device involved is trial keel s5-6: lot 177048: (b)(4) items manufactured and released on 17 january 2018.Expiration date: 2023-01-02 no anomalies found related to the problem.No anomalies found related to the problem also on (b)(4).To date, (b)(4) items of the same lot have been already sold without any similar reported event.Visual inspection performed by 02 may 2018 by r&d product manager: the breaking of the trial keel could be due to different factors such as sclerotic bone , not enough preparation of the keel wings side with the risk of excessive impacting force for trial keel placement.During the visual inspection have also been analyzed the picture of the complain.
 
Event or Problem Description
During a gmk-efficiency bilateral case, the keels for both the knees broke (the medial side of one keel and the lateral fin of the other one).Conventional instruments used to complete the surgery successfully.10min delay.No fragments fell into the patient.

Brand Name
GMK EFFICIENCY TRIAL KEEL S5-6
Common Device Name
SURGICAL INSTRUMENT FOR KNEE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7479656
Report Number3005180920-2018-00291
Device Sequence Number16513104
Product Code LXH
UDI-Device Identifier07630030878572
UDI-Public07630030878572
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/23/2021
Device Catalogue Number11.01025
Device Lot Number164266
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2018
Initial Report FDA Received Date05/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age55 YR